MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR

US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR
Model Number 176613
Medical Device Problem Codes Entrapment of Device (1212); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the procedure, there were some notches on the tip of the retractor that they could not see with naked eyes but could be noticed on the monitor.The bowel was constantly getting caught in this, and that is abnormal.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3a, a4, b5, d9, d9 (return date), g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a robotic assisted myomectomy procedure, there were some notches on the tip of the retractor that they could not see with naked eyes but could be noticed on the monitor.The bowel was constantly getting caught in this, and that was abnormal.To resolve the issue, a grasper was used to removed the tissue.There was no patient injury.
 
Event or Problem Description
According to the reporter, during a robotic assisted myomectomy procedure, there were some notches on the tip of the retractor that they could not see with naked eyes but could be noticed on the monitor.The bowel was constantly getting caught in this, and that was abnormal.To resolve the issue, a grasper was used to remove the tissue.There was no patient injury.
 
Additional Manufacturer Narrative
Correction: b5, e4 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no abnormalities.Functionally, the fan was able to open and close without difficulty.The distal end of the fan noticed a gouge leaving a burr.It was reported that the device tip had some notches and the bowel was constantly getting caught on it.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This may occur if the device was exposed to an excessive or improper force.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: device was contraindicated for certain applications.The device was to be disposed of properly.Product sale and use were restricted to surgeons and qualified individuals.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19817495
Report Number2647580-2024-03217
Device Sequence Number8665472
Product Code GAD
UDI-Device Identifier10884523000849
UDI-Public10884523000849
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K914190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number176613
Device Catalogue Number176613
Device Lot NumberP2B0917
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/02/2024
09/04/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/13/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight82 KG